MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION TERUMO SURGUARD3 SAFETY HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN

TERUMO PHILIPPINES CORPORATION TERUMO SURGUARD3 SAFETY HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.Occupation: quality engineer.The actual sample was not available for our evaluation.The root cause of the complaint could not be identified to be related to our production or process.The retention samples were confirmed visually in good condition.Simulation were conducted on the retention samples wherein the needle did not break even after 40x bending which indicates that our needles have high resistance to breakage.We have received three complaints covering fy20 to fy22 (july 4, 2022), related to this issue where the cause was not identified related to our product and production process.Our cannula is supplied raw material that complies with iso 9626, particularly on stiffness and breakage.Moreover, cannula incoming inspection includes dimensional inspection and verification of certificate of analysis according to material specification.We have an online and in-process visual inspection to check bent or damage to the cannula that might lead to the complaint.Lot history file revealed no related nonconformity or irregularity that will lead to the complaint.Before shipment, qc conducts outgoing inspection that includes visual checking such as bent or damage on the cannula.All samples passed.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of terumo (philippines) corporation (manufacturer) registration no.(b)(4).
 
Event or Problem Description
The user facility reported that a risperdal consta 50mg needle broke when administered.There was no patient injury or was medical or surgical intervention required.

Brand Name
TERUMO SURGUARD3 SAFETY HYPODERMIC NEEDLE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
biñan, phl
RP 
Manufacturer (Section G)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan, laguna,
RP  
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
8002837866
MDR Report Key15091072
Report Number3003902955-2022-00022
Device Sequence Number5160705
Product Code FMI
UDI-Device Identifier34806017509577
UDI-Public34806017509577
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K113422
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date09/30/2026
Device Model NumberN/A
Device Catalogue NumberSG3+2125
Device Lot Number211015C
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2022
Initial Report FDA Received Date07/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown